Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 15, 2006, 3:45 AM CDT for 10 counties in Kansas. It took effect at Jun 15, 2006, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 3:45 AM CDT (08:45 UTC)
- In effect from
- Jun 15, 2006, 12:00 PM CDT
- Expired
- Jun 15, 2006, 9:42 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 2721 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 150845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT THU JUN 15 2006 KSZ032-033-047>051-067-082-091-151645- /O.NEW.KICT.WI.Y.0027.060615T1700Z-060616T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 345 AM CDT THU JUN 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE ROCKIES AGAIN TODAY AND CAUSE THE WIND SPEEDS TO INCREASE TO SPEEDS OF 25 TO 35 MPH THIS AFTERNOON. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE ESPECIALLY AFTER 3 PM. THESE STRONG WIND SPEEDS WILL CONTINUE THROUGH MUCH OF THE EVENING BEFORE DISSIPATING TOWARDS SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD USE EXTRA CAUTION. $$ COX
3 follow-up statements
000 WWUS73 KICT 151455 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 955 AM CDT THU JUN 15 2006 KSZ032-033-047>051-067-082-091-152300- /O.CON.KICT.WI.Y.0027.060615T1700Z-060616T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 955 AM CDT THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE ROCKIES THIS AFTERNOON. THIS WILL CAUSE THE WIND SPEEDS TO INCREASE TO 25 TO 35 MPH THIS AFTERNOON. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE MAINLY BETWEEN 3 PM AND 6 PM. THE STRONG WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD USE EXTRA CAUTION. $$
000 WWUS73 KICT 152042 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT THU JUN 15 2006 KSZ032-033-047>051-067-082-091-160300- /O.CON.KICT.WI.Y.0027.000000T0000Z-060616T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 342 PM CDT THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG LOW PRESSURE WILL CONTINUE OVER THE ROCKIES INTO THIS EVENING. THIS WILL CAUSE THE WIND SPEEDS ACROSS CENTRAL KANSAS TO CONTINUE IN THE 25 TO 35 MPH RANGE THIS EVENING. SOME HIGHER GUSTS TO 45 MPH WILL ALSO BE POSSIBLE MAINLY BETWEEN 4 PM AND 8 PM. THE STRONG WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 160242 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 942 PM CDT THU JUN 15 2006 KSZ032-033-047>051-067-082-091-160345- /O.CAN.KICT.WI.Y.0027.000000T0000Z-060616T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN... ANTHONY...HARPER 942 PM CDT THU JUN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED AFTER SUNSET TONIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE NIGHT...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:28 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 15, 3:28 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 AM CDT THU JUN 15 2006 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HOW LOW THE CUT-OFF WILL KEEP ITS RESIDENCE OVER THE AREA NEXT WEEK AND WHEN THE BEST CHANCE OF RAIN WILL BE. TODAY: THE WIND SHOULD GRADUALLY SLACKEN ACROSS CENTRAL KANSAS BY DAYBREAK AS ONE WAVE SHIFTS INTO THE NORTHERN PLAINS WHICH WILL HELP WEAKEN THE PRESSURE GRADIENT. HOWEVER...THESE WINDS SHOULD KICK UP AGAIN PERHAPS A LITTLE STRONGER LATE THIS AFTERNOON AND EVENING AS ANOTHER WAVE MOVES OUT OF THE DESERT SOUTHWEST INTO THE ROCKIES. THIS WAVE WILL HELP INDUCE CYCLOGENESIS. THEREFORE...WE ARE PLANNING ON ISSUING ANOTHER WIND ADVISORY FOR CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS TODAY. THIS ADVISORY WILL INCLUDE LOCATIONS MAINLY ALONG AND WEST OF A SALINA TO NEWTON TO HARPER LINE. THE ADVISORY WILL START AROUND 17Z AND CONTINUE THROUGH AROUND 03Z. ONCE AGAIN THE HIGHEST WIND SPEEDS WILL MOST LIKELY TAKE PLACE TOWARDS EVENING. CURRENTLY...THERE IS SOME DECENT ISENTROPIC ASCENT TAKING PLACE AROUND 320K WHICH IS HELPING GENERATE A FEW SPRINKLES ACROSS CENTRAL KANSAS. LIGHTNING DATA IS ALSO SHOWING A FEW CLAPS OF THUNDER ACROSS BARTON COUNTY. MIXED LAYER MOST UNSTABLE CAPES ACROSS THIS AREA ARE NOT MUCH MORE THAN 200J/KG. THE LATEST RUC IS SHOWING THIS AREA OF ISENTROPIC ASCENT SHIFTING INTO SOUTH CENTRAL KANSAS DURING THE MORNING. THIS AREA OF LIFT MAY GENERATE A FEW SPRINKLES HERE AND THERE...BUT NOT ANY THING MORE DUE TO SUCH HIGH CLOUD BASES. DESPITE THE CLOUDS THIS MORNING...TEMPERATURES SHOULD BE ABLE TO WARM A FEW DEGREES ABOVE YESTERDAYS HIGHS. TONIGHT: THE WIND SHOULD CONTINUE TO BLOW FAIRLY HARD DURING THE EVENING...BUT SHOULD BEGIN TO SLACKEN SOMEWHAT TOWARDS MIDNIGHT. WE WILL HAVE TO WATCH FOR ANOTHER CLUSTER OF THUNDERSTORMS TO DEVELOP IN THE HIGH PLAINS WHICH MAY BE ABLE TO REACH CENTRAL KANSAS AGAIN SIMILAR TO THIS MORNING. ONLY THIS TIME WE MAY HAVE A LITTLE BIT MORE MOISTURE TO WORK WITH. THEREFORE...WE HAVE INTRODUCED POPS FOR THIS POTENTIAL. FRIDAY-FRIDAY NIGHT: THIS IS WHERE THE STORY BEGINS WITH THE POTENTIAL FOR MORE HEAVY RAINFALL. THE MODELS ARE FAIRLY SIMILAR TO YESTERDAYS RUNS EXCEPT THAT THE NAM IS A LITTLE MORE AGGRESSIVE IN DEVELOPING A MESOSCALE CONVECTIVE SYSTEM INTO CENTRAL KANSAS EARLY IN THE AFTERNOON AND BUILDING INTO SOUTH CENTRAL KANSAS FRIDAY NIGHT. THE GFS/UKMET/ECMWF ARE A TAD SLOWER AND KEEPS THE UPPER LEVEL TROF FOCUSED MORE OVER WESTERN KANSAS DURING THE EVENING AND THEN PUSHES INTO SOUTH CENTRAL KANSAS OVERNIGHT. THERE IS ALSO SOME AID FROM THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET WHICH WILL INDUCE GOOD UPPER LEVEL DIVERGENCE. THIS COMBINED WITH VERY HIGH WARM CLOUD DEPTHS OVER 3KM...PRECIPITABLE WATER VALUES OVER 1.5 INCHES...AND AROUND A 30 TO 40KT LOW LEVEL JET WILL BRING THE POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING MAINLY FRIDAY NIGHT. THE MAIN QUESTION WILL BE HOW PROGRESSIVE THIS MCS WILL BE. THE NAM/GFS DO SHOW SOME FORWARD MOVEMENT WITH THIS MCS...BUT I WOULD EXPECT IT TO MOSTLY PROPAGATE SOUTH DUE TO THE INFLUENCE OF THE LOW LEVEL JET. WE COULD SEE A COUPLE OF SEVERE STORMS EARLY ON DUE TO DECENT INSTABILITY IN PLACE...BUT THE SHEAR IS LIMITED. FOR NOW...WE WILL MOSTLY HIT THE HEAVY RAINFALL AND LOCALIZED FLOODING POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. SATURDAY-WEDNESDAY: THERE IS STILL QUITE A BIT OF DISCRPENCIES ON WHERE THIS TROF WILL END UP NEXT WEEK. BEFORE THAT HAPPENS...THE GFS/ECMWF ARE ADVERTISING ANOTHER PIECE OF ENERGY TO MOVE OUT OF THE CUT OFF LOW ON SATURDAY NIGHT AND SUNDAY. THIS MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN KANSAS. WE HIT THE POPS A LITTLE HARDER DURING THIS TIMEFRAME. WE DID MODIFY TEMPERATURES SLIGHTLY DURING THIS TIMEFRAME MAINLY IN SOUTHEAST KANSAS. OTHERWISE...THERE IS STILL QUITE A BIT OF UNCERTAINTY WHEN THIS CUT OFF SYSTEM WILL MOVE OUT OF THE PICTURE. THEREFORE...WE DID NOT MAKE MANY CHANGES TO THE FORECAST BEYOND SUNDAY. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 73 94 67 / 10 5 10 70 HUTCHINSON 96 73 93 67 / 10 10 30 80 NEWTON 95 73 94 67 / 10 5 10 80 ELDORADO 93 73 94 67 / 10 0 5 60 WINFIELD-KWLD 94 73 93 67 / 5 0 10 60 RUSSELL 98 72 90 65 / 10 20 60 80 GREAT BEND 98 72 90 65 / 10 20 60 80 SALINA 97 74 93 66 / 10 10 30 80 MCPHERSON 96 73 93 66 / 10 10 20 80 COFFEYVILLE 93 71 92 71 / 0 0 5 30 CHANUTE 93 71 92 70 / 0 0 0 30 IOLA 93 71 92 69 / 0 0 0 30 PARSONS-KPPF 93 71 92 71 / 0 0 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON THURSDAY TO 10 PM THURSDAY FOR KSZ032- 033-047>051-067-082-091. &&
Hazardous weather outlook, Jun 14, 9:48 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT WED JUN 14 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 948 PM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. IT IS STILL TOO EARLY TO TELL WHETHER OR NOT THESE STORMS WILL BECOME SEVERE...BUT THESE STORMS WILL HAVE THE POSSIBILITY OF PRODUCING VERY HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. MORE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEAST KANSAS SATURDAY THROUGH TUESDAY AS AN UPPER LEVEL SYSTEM HANGS AROUND THE CENTRAL PLAINS. IT IS TOO EARLY TO SPECULATE WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.